Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 13, 2013, 4:21 AM EDT for 7 counties in Florida. It took effect at Mar 13, 2013, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2013, 4:21 AM EDT (08:21 UTC)
- In effect from
- Mar 13, 2013, 11:00 AM EDT
- Expired
- Mar 13, 2013, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640 WWUS82 KJAX 130821 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 AM EDT WED MAR 13 2013 FLZ020>025-030>033-035>038-040-140000- /O.NEW.KJAX.FW.W.0009.130313T1500Z-130314T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 421 AM EDT WED MAR 13 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND ELEVATED ERC VALUES FOR NORTHEAST FLORIDA... ...VERY HIGH DISPERSIONS TODAY OVER 100 UNITS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...033...035...036... 037...038 AND 040. * WIND...NORTHWEST 10 TO 15 MPH THIS MORNING...INCREASING TO 15 MPH WITH GUSTS TO 20 MPH BY MIDDAY. * HUMIDITY...MINIMUM VALUES IN THE 20 TO 25 PERCENT RANGE. * DISPERSION...100 TO 120 UNITS. * ERC VALUES...OVER 26 UNITS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ENYEDI HTTP://WEATHER.GOV/JAX
2 follow-up statements
413 WWUS82 KJAX 131818 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 218 PM EDT WED MAR 13 2013 FLZ020>025-030>033-035>038-040-140000- /O.CON.KJAX.FW.W.0009.000000T0000Z-130314T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 218 PM EDT WED MAR 13 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...033...035...036... 037...038 AND 040. * WIND...NORTHWEST AROUND 15 MPH WITH GUSTS TO 20 MPH. * HUMIDITY...MINIMUM VALUES IN THE 20 TO 28 PERCENT RANGE. * DISPERSION...70 TO 85 UNITS. * ERC VALUES...OVER 26 UNITS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
559 WWUS82 KJAX 140024 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 824 PM EDT WED MAR 13 2013 FLZ020>025-030>033-035>038-040-140130- /O.EXP.KJAX.FW.W.0009.000000T0000Z-130314T0000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 824 PM EDT WED MAR 13 2013 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS...LOW HUMIDITY... AND HIGH ERC VALUES... $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 3:45 AM EDT, 36 minutes earlier.
Area forecast discussion, Mar 13, 3:45 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EDT WED MAR 13 2013
.SHORT TERM.../THROUGH FRIDAY/...
HIGH PRESSURE RIDGE WILL PREVAIL THIS PERIOD WITH FROST POSSIBLE
INLAND.
HIGH LEVEL CLOUDINESS WILL CONTINUE TO STREAM NORTHEAST ACROSS
FORECAST AREA TODAY...WITH MAX TEMPS A LITTLE LOWER THAN NORMAL. A
DRY SECONDARY FRONT WILL CROSS THE REGION THIS EVENING BRINGING A
SHOT OF COOLER AIR...RESULTING IN FROST POTENTIAL INLAND TONIGHT.
WITH TROUGHING...FORECASTING ENOUGH WIND TO KEEP WIDESPREAD FROST
FROM BECOMING AN ISSUE. SO NOT FAVORING AN ADVISORY AT THIS POINT.
WILL MENTION PATCHY FROST OVER PORTIONS OF THE INLAND REGION...THEN
WILL SEE WHAT THE WINDS LOOK LIKE IN THE 12Z RUN.
WHILE PLENTY OF SUNSHINE UNDER HIGH PRESSURE IS EXPECTED FOR
THURSDAY...THE NORTH/NORTHWESTERLY FLOW WILL KEEP TEMPERATURES BELOW
NORMAL. ANOTHER COOL NIGHT IS EXPECTED FOR THURSDAY NIGHT...BUT WITH
FLOW ALREADY STARTING TO TURN FROM THE WEST THEN
SOUTHWEST...READINGS SHOULD NOT BE AS LOW AS TONIGHT. WITH HIGH
PRESSURE RIDGE STRETCHED OUT OVER REGION FRIDAY...INCREASINGLY
SOUTHWEST FLOW WILL MODERATE TEMPERATURES BACK TO NEAR NORMAL
READINGS.
&&
.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE AND ABOVE NORMAL TEMPERATURES WILL PREVAIL THROUGH
MONDAY.
AS THE HIGH PRESSURE RIDGE SLIDES EAST...SOUTHWESTERLY FLOW WILL
CONTINUE TO HELP MODERATE TEMPERATURES OVER THE WEEKEND. SEVERAL
WEAK TROUGHS WILL MOVE JUST NORTH OF THE REGION THROUGH THE
WEEKEND...BUT THE RIDGE SHOULD BE STRONG ENOUGH TO KEEP MOST OF THE
ASSOCIATED MOISTURE NORTH OF THE REGION. THE RIDGE DOES MOVE EAST BY
MONDAY...ALLOWING A COOL FRONT TO SLIDE SOUTHEAST ACROSS THE REGION
TUESDAY. THIS WILL BE THE NEXT SIGNIFICANT CHANCE FOR RAIN.
ALTHOUGH...AT THIS TIME MODELS INDICATE THAT THIS BOUNDARY WEAKENS
QUITE A BIT AS IT SINKS SOUTH. SO HAVE FAVORED LOW POPS.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH 06Z. WNW WINDS WILL
INCREASE TO 10-15 KTS AND GUST TO 20-25 KTS TODAY.
&&
.MARINE...A LULL IN WINDS AT THIS HOUR WITH SUSTAINED SPEEDS
GENERALLY 15-20 KTS OFFSHORE AND SEAS 5-7 FT...WHILE NEARSHORE WINDS
WERE 10-15 KTS SEAS 2-4 FT. AS THE SECOND REINFORCING FRONT
APPROACHES THE AREA THIS AFTN THE GRADIENT WILL STRENGTHEN...AND
WINDS WILL RESPOND TO NEAR 20 KNOTS AGAIN OVER THE OFFSHORE WATERS
THIS AFTN. WILL HEADLINE SMALL CRAFT EXERCISE CAUTION TODAY FOR THE
NEARSHORE LEGS AND CONTINUE THE SMALL CRAFT ADVISORY OFFSHORE.
TONIGHT INTRODUCED A SMALL CRAFT ADVISORY FOR OUR NEARSHORE LEGS AS
POST-FRONTAL SURGE INCREASE TO 20-25 KTS. CONTINUED THE SCA OVER THE
OFFSHORE LEGS. WINDS AND SEAS WILL GRADUALLY RELAX INTO THE WEEKEND
AS HIGH PRESSURE BUILDS OVER THE REGION.
RIP CURRENTS: MODERATE RISK TODAY DUE TO LINGERING ENE LONG PERIOD
SWELLS.
&&
.FIRE WEATHER...LOW RHS (20-25%) AND VERY HIGH DISPERSIONS OVER 100
UNITS ARE EXPECTED TODAY THROUGH FRI. TODAY WNW WINDS WILL NEAR 15
MPH WITH GUSTS TO 20-25 MPH AND COMBINED WITH ERC UNITS OVER NE FL
OVER 26...HAVE OPTED TO ISSUED A RED FLAG WARNING FOR ALL ZONES.
FUEL MOISTURE VALUES WILL REMAIN ELEVATED OVER SE GA AND WILL THUS
ONLY ISSUE A FIRE DANGER STATEMENT TO HIGHLIGHT THE LOW RHS...BREEZY
WINDS AND HIGH DISPERSIONS. WINDS WILL DECREASE THU AND FRI AND THUS
RED FLAG CONDITIONS ARE NOT EXPECTED AT THIS TIME FOR SE GA NOR NE
FL...ONLY EXCEPTION WILL BE IF ERC VALUES FOR NE FL EXCEED 37 UNITS
ON THU.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 33 61 37 / 0 0 0 10
SSI 66 39 56 42 / 0 0 0 10
JAX 71 35 60 36 / 0 0 0 0
SGJ 69 41 58 41 / 0 0 0 0
GNV 71 35 62 35 / 0 0 0 0
OCF 73 35 64 35 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO NOON EDT
THURSDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
STRUBLE/ENYEDIHazardous weather outlook, Mar 13, 4:16 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 416 AM EDT WED MAR 13 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-140915- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 416 AM EDT WED MAR 13 2013 ...RED FLAG WARNING TODAY FOR NORTHEAST FLORIDA... ...SMALL CRAFT ADVISORIES IN EFFECT... ...RIVER FLOOD WARNINGS IN EFFECT... ...MODERATE RISK OF RIP CURRENTS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... RED FLAG WARNING IS IN EFFECT FOR NORTHEAST FLORIDA TODAY. SMALL CRAFT ADVISORY IN EFFECT FOR OUTER WATERS TODAY...AND FOR INNER AND OUTER WATERS TONIGHT. MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. RIVER FLOOD WARNINGS CONTINUE ALONG THE ALTAMAHA RIVER AT BAXLEY AND EVERETT CITY. RIVER FLOOD WARNINGS ALSO CONTINUE FOR THE SATILLA RIVER AT ATKINSON AND THE ALAPAHA RIVER AT STATENVILLE. A RIVER FLOODING WARNING IS ALSO IN EFFECT FOR THE SANTA FE RIVER AT THREE RIVERS ESTATES AND HILDRETH. PATCHY FROST WILL BE POSSIBLE INLAND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SMALL CRAFT ADVISORY CONDITIONS CONTINUE THURSDAY. MODERATE RISK OF RIP CURRENTS EXPECTED ON THURSDAY. RIVER FLOOD WARNINGS ARE EXPECTED TO CONTINUE ALONG SEVERAL RIVERS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.